MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an ulcer.However, it was reported that approximately 3 months post implant, a ct revealed proximal remodeling with a small tear/dissection approximately 2 cm in length with communication to the proximal bare spring, starting 4 cm distal to the left subclavian artery extending to the top of the stent graft material.The physician does not consider the event to be symptomatic at this time; therefore, no intervention was perfumed.As per the physician, the cause of the event was related to the patient¿s anatomy.No additional clinical sequelae were reported and the patient will continue to be monitored by the physician.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the dissection flap seen just above the proximal bare spring could not be determined from the post-implant films provided.The pre-implant anatomy is unknown and films during implant were not available.Ct¿s returned from 3 months post-implant revealed that a single valiant captivia stent graft had been implanted in the patient¿s descending thoracic.The proximal bare spring was positioned just past the aortic arch ~12 cm caudal to the lsa, in an essentially straight segment of the descending thoracic.A thoracic dissection flap was seen extending ~15 mm above the bare spring.It is possible that this dissection flap may have been related to a pre-existing anatomical condition, caused by the reported uncontrolled hypertension, or was possibly related to the implant of the stent graft.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6998642
Report Number2953200-2017-01689
Device Sequence Number1292470
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2018
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR